Citation: A.H.. "Detached Worry: An Experience with Hydrocodone & Carisoprodol (exp46660)". Erowid.org. Dec 30, 2010. erowid.org/exp/46660
I had a lot of trouble after getting my wisdom teeth removed, such as inexplanable searing pains that sometimes spread across my entire head. My surgeon told me that he did a perfectly good job and that I needed to 'just move on.' I found his answer a little unsatisfactory, to say the least, so I visited another oral surgeon from his group, who said he found no reason for this problem, but he went ahead and wrote me a script for 24 10/325 Norcos (hydrocodone and acetaminophen). Typically I'd take 1.5 to 2 of these (20 mg hydrocodone).
Now, fast forward a bit. It's been 6 weeks since the surgery, and since I've eaten, because it hurts so much. I see a dentist who informs me my muscles are in shock from the surgery, and the recommended course of action is 6 days at a low dose of steroids, and Soma (carisoprodol) to relax the muscles, relieve pain, etc. Keep in mind this is just carisoprodol, not a Soma compound with aspirin and codeine or whatever.
I decided to wait until tomorrow to take the steroids, but I would take the Soma just to see how it affected me (so I would be able to gauge the effects of the steroids). This turned out to be a good decision.
I took 20 mg of hydrocodone. No problem there.
Took the Soma, my pharmacist told me there should be no dangerous interaction between the two (I informed him of my dose and everything). It was a 350mg pill.
Felt slightly warm in my feet, and slightly different mentally, in a mild, subtle, and not really describable way. Not really a big deal.
Felt a bit woozy, and dull mentally. My chest felt weird, so I decided to feel my heart- it was the most screwed up, erratic heartbeat. Skipping beats, beating softly then extremely hard, rapidly then slowly, rotating extremely quickly. I began to feel worried, but in a very detached way, as if the panicky feeling that would normally accompany such a reaction was replaced with the bare thought that it underlied. The drug obviously has some strong anti-anxiety effects. I was also having a lot of trouble breathing, as if I was never getting enough air.
Arrive at ER. In the car, I notice my heart rate becoming less irregular, but still rapid. I was not feeling anxiety at this point, so I knew it to be drug related. The breathing problem was still present, though. By the time I got there I thought I would be ok, the wait was about an hour, and I left after an hour.
Heartbeat is still slightly irregular, but the breathing thing is aggravating me. I drink 2 coffees to alleviate it.
The adverse reactions have finally worn off.
I wrote this to warn people that are taking it recreationally. I thought it would not affect me adversely because I have a naturally high resistance to most depressants (alcohol, benzodiazepenes, opiates), but I was totally in the wrong. All it took was one pill, the recommmended dosage, to completely screw up my heart beat, constrict my bronchial passages, and make me feel like I was going to pass out. Who knows what would have happened if I took more?
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.